Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Sep 14, 2021, 11:45 PM CDT for Allen County, Woodson County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 11:45 PM CDT (04:45 UTC)
- Expired
- Sep 15, 2021, 12:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 40
Counties Allen County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 145 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
621
WWUS83 KICT 150445
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1145 PM CDT Tue Sep 14 2021
KSZ071-072-150515-
Woodson KS-Allen KS-
1145 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of Woodson and Allen
Counties through 1215 AM CDT...
At 1144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Gridley to 6 miles northwest
of Humboldt. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iola, Humboldt, Yates Center, La Harpe, Gas, Moran, Neosho Falls,
Savonburg, Elsmore, Mildred, Bassett, Batesville, Petrolia, Rose,
Iola Airport and Piqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3773 9509 3774 9587 3804 9596 3804 9508
TIME...MOT...LOC 0444Z 321DEG 23KT 3800 9586 3786 9554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 14, 11:32 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 14, 11:32 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1132 PM CDT Tue Sep 14 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 326 PM CDT Tue Sep 14 2021 Forecast highlights the next 7 days: * Shower and thunderstorm chances this evening through tonight. * Warming trend and return to well above normal temperatures late week through early next week. * Potential for a nice cool down early to mid next week. Cumulus field continues to thicken across south-central and southeast Kansas, suggesting convergence in vicinity of the slowly approaching cold frontal zone. Combination of this convergence in concert with pooling moisture and surface heating should be sufficient for isolated to scattered thunderstorm development this afternoon through early evening across south-central and southeast Kansas. This early activity should be more on the sparse side given fairly weak convergence/lift. However, thinking thunderstorm coverage and possibly intensity will increase this evening and overnight generally south of I-70, as as a modest low-level jet impinges upon this frontal zone. Approaching shortwave energy from the northwest will also aid this festering/increasing activity. Overall combination of modest mid-level lapse rates, instability and deep layer shear supports a strong to low-end severe threat with the strongest activity before midnight, capable of 50-65 mph winds and dime-quarter size hail. Furthermore, corfidi vectors aligned nearly parallel to the frontal zone should allow for west-east training storms especially before midnight, supporting heavy rainfall amounts and localized flooding issues. Thinking the greatest potential for this would be somewhere along/near the Highway 50 or 54 corridors per latest observational and short-term model trends. Subsidence settles south across the region for Wednesday in wake of this system, which will support lowering rain chances and clearing skies Wednesday morning. Low-level thickness values suggest high temperatures will be mostly in the mid-80s. .LONG TERM...(Thursday through Tuesday) Issued at 326 PM CDT Tue Sep 14 2021 Deterministic and ensemble consensus supports a warming trend and return to well above normal temperatures once again by Thursday- Friday, and persisting through at least Monday of next week, as upper ridging builds across the western and central CONUS, and low- level southerly flow strengthens. Overnight lows will be in the 60s to low 70s, with thickness values supporting daytime highs mostly in the 90s. Normal highs this time of year are in the low-mid 80s. Synoptic pattern supports low to NIL precipitation chances through Monday, although a frontal boundary oozing into northern/central KS may support low storm chances along/north of I-70 Friday evening. Finally, while exact details differ, deterministic and ensemble consensus supports a deep trough digging across the western and central CONUS early to mid next week, with an associated strong cold front blasting southeast across Mid-America. If this scenario pans out, bonifide fall-like temperatures will spread south across the region, with lows in the 40s-50s, and highs in the 60s-70s. Could also be looking at increased thunderstorm chances in vicinity of the strong frontal zone. Still a ways out, so stay tuned for later forecasts. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1132 PM CDT Tue Sep 14 2021 Scattered to numerous showers and storms will continue to move slowly southeast across southern Kansas overnight. While VFR conditions will prevail away from any storms, expect periods of MVFR/IFR vsbys with brief MVFR cigs possible in the convection. There is a chance for some patchy low clouds and fog along and north of the I-70 corridor in central Kansas Wednesday morning, though confidence was too low to include in the terminals. Clearing is expected by Wednesday afternoon across the area with winds becoming southeast. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 85 66 90 / 60 20 0 0 Hutchinson 63 84 66 90 / 60 20 0 0 Newton 63 82 65 88 / 60 20 0 0 ElDorado 64 82 66 88 / 60 30 0 0 Winfield-KWLD 65 85 66 91 / 50 30 0 0 Russell 60 84 66 91 / 30 10 0 0 Great Bend 60 83 65 90 / 60 10 0 0 Salina 62 84 66 90 / 40 10 0 0 McPherson 61 83 65 89 / 60 10 0 0 Coffeyville 66 86 66 90 / 50 30 0 10 Chanute 65 83 66 88 / 60 30 0 0 Iola 65 81 65 87 / 60 30 0 0 Parsons-KPPF 65 84 65 89 / 50 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...KED
Hazardous weather outlook, Sep 14, 11:15 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1115 PM CDT Tue Sep 14 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1115 PM CDT Tue Sep 14 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms could still produce gusty winds to 50 mph and small hail for locations south of I-70. Locally heavy rainfall may also result in minor lowland flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms may linger for a few hours Wednesday morning across south central and southeast Kansas. This activity will not be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Sep 14, 9:25 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wichita KS
925 PM CDT Tue Sep 14 2021
KSZ048-050-150300-
Ellsworth KS-Rice KS-
925 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Rice
and western Ellsworth Counties through 1000 PM CDT...
At 925 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holyrood, or 6 miles northeast of Claflin, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Kanopolis, Holyrood, Bushton, Geneseo, Lorraine, Frederick
and Ellsworth Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3881 9815 3844 9810 3845 9848 3867 9848
TIME...MOT...LOC 0225Z 258DEG 25KT 3857 9843
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BUTLERLocal storm report, Sep 14, 9:28 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 ENE CUNNINGHAM 37.65N 98.41W
09/14/2021 KINGMAN KS PUBLIC
DELAYED REPORT FROM SOCIAL MEDIA, LARGE
AMOUNT OF BRANCHES DOWN.
&&Special weather statement, Sep 14, 9:55 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
955 PM CDT Tue Sep 14 2021
KSZ048>051-150330-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
955 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of western McPherson,
Rice, southeastern Ellsworth and southwestern Saline Counties through
1030 PM CDT...
At 955 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lorraine to Lyons.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Sterling, Inman, Marquette, Little River, Geneseo, Alden,
Windom, Falun, Frederick, Kanopolis Lake and Kanopolis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3871 9769 3819 9774 3823 9833 3869 9828
TIME...MOT...LOC 0255Z 277DEG 28KT 3861 9820 3833 9822
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BUTLERSpecial weather statement, Sep 14, 10:31 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
1031 PM CDT Tue Sep 14 2021
KSZ048>051-150415-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
1031 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of northwestern
McPherson, northeastern Rice, southeastern Ellsworth and southwestern
Saline Counties through 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Marquette to near Windom.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcpherson, Lindsborg, Marquette, Little River, Windom, Mcpherson
Airport and Kanopolis Lake.
This includes Interstate 135 between Mile Markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3863 9788 3865 9762 3832 9763 3835 9804
3861 9800 3862 9793
TIME...MOT...LOC 0330Z 276DEG 21KT 3858 9792 3841 9793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BUTLERSpecial weather statement, Sep 14, 11:03 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
1103 PM CDT Tue Sep 14 2021
KSZ051-150430-
McPherson KS-
1103 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northeastern
McPherson County through 1130 PM CDT...
At 1103 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lindsborg, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcpherson, Lindsborg, Galva, Canton and Roxbury.
This includes Interstate 135 between Mile Markers 57 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3861 9737 3831 9737 3832 9769 3861 9768
TIME...MOT...LOC 0403Z 280DEG 21KT 3849 9768
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BUTLERSpecial weather statement, Sep 14, 11:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1145 PM CDT Tue Sep 14 2021
KSZ071-072-150515-
Woodson KS-Allen KS-
1145 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of Woodson and Allen
Counties through 1215 AM CDT...
At 1144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Gridley to 6 miles northwest
of Humboldt. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iola, Humboldt, Yates Center, La Harpe, Gas, Moran, Neosho Falls,
Savonburg, Elsmore, Mildred, Bassett, Batesville, Petrolia, Rose,
Iola Airport and Piqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3773 9509 3774 9587 3804 9596 3804 9508
TIME...MOT...LOC 0444Z 321DEG 23KT 3800 9586 3786 9554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:27 PM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Sep 14, 7:35 PM CDT | Special Weather Statement | ICT | Harvey | 40 min |
| Sep 14, 7:59 PM CDT | Special Weather Statement | ICT | Barton | 46 min |
| Sep 14, 8:08 PM CDT | Special Weather Statement | ICT | Kingman | 37 min |
| Sep 14, 8:15 PM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Sep 14, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 40 min |
| Sep 14, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 25 min |
| Sep 14, 9:25 PM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| Sep 14, 9:55 PM CDT | Special Weather Statement | ICT | Rice | 35 min |
| Sep 14, 10:31 PM CDT | Special Weather Statement | ICT | McPherson | 44 min |
| Sep 14, 11:03 PM CDT | Special Weather Statement | ICT | McPherson | 27 min |
| Sep 15, 12:12 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 33 min |
| Sep 15, 12:22 AM CDT | Special Weather Statement | ICT | Marion | 23 min |
| Sep 15, 12:39 AM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Sep 15, 2:21 AM CDT | Special Weather Statement | ICT | Sumner | 24 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.